Lamotrigine-induced aseptic meningitis: A case report

Michael A. Green, Mark N. Abraham, Adam J. Horn, Timothy E. Yates, Matthew Egbert, Ashish Sharma

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Aseptic meningitis could be a rare side effect of lamotrigine. Aseptic meningitis is a clinical condition where symptoms, signs and laboratory findings are consistent with meningeal inflammation but routine bacterial cultures are negative. Clinical presentation of aseptic meningitis is similar to bacterial meningitis with prominent symptoms of fever, headache and neck stiffness. Drug-induced aseptic meningitis is an uncommon adverse effect of several drugs. The most common ones are nonsteroidal anti-inflammatory drugs, intravenous immunoglobulins, intrathecal agents and vaccines. Disease manifestations vary with different drugs. A few cases of lamotrigine-induced aseptic meningitis have been published earlier. This is the fifth case reported of lamotrigine-induced aseptic meningitis. However, this is the first case which is associated with a second episode on rechallenge of lamotrigine.

Original languageEnglish (US)
Pages (from-to)159-161
Number of pages3
JournalInternational Clinical Psychopharmacology
Volume24
Issue number3
DOIs
StatePublished - May 2009

Keywords

  • Aseptic meningitis
  • Bipolar affective disorder
  • Lamotrigine

ASJC Scopus subject areas

  • Psychiatry and Mental health
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Lamotrigine-induced aseptic meningitis: A case report'. Together they form a unique fingerprint.

  • Cite this